Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear differential equations with exceptional fundamental sets. II


Author: Norbert Steinmetz
Journal: Proc. Amer. Math. Soc. 117 (1993), 355-358
MSC: Primary 34A20; Secondary 30D35, 34C10
DOI: https://doi.org/10.1090/S0002-9939-1993-1081702-X
MathSciNet review: 1081702
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a sharp order estimate for entire functions of completely regular growth, whose zeros are distributed near finitely many rays $ \arg z = {\omega _j}$ in terms of the angles $ {\omega _j}$. This result then leads immediately to a proof of a conjecture of Hellerstein and Rossi concerning the distribution of zeros of the solutions of linear differential equations with polynomials coefficients.


References [Enhancements On Off] (What's this?)

  • [1] D. A. Brannan and W. K. Hayman, Research problems in complex analysis, Bull. London Math. Soc. 21 (1989), 1-35. MR 967787 (89m:30001)
  • [2] F. Brüggemann, On solutions of linear differential equations with real zeros; proof of a conjecture of Hellerstein and Rossi, Proc. Amer. Math. Soc. 113 (1991), 371-379. MR 1057941 (91m:34007)
  • [3] A. Edrei, W. H. J. Fuchs, and S. Hellerstein, Radial distribution of the values of a meromorphic function, Pacific J. Math. 11 (1961), 135-151. MR 0122999 (23:A330)
  • [4] G. Gundersen, On the real zeros of solutions of $ {f^{''}} + A(z)f = 0$ where $ A(z)$ is entire, Ann. Acad. Sci. Fenn. Ser. A. I Math. 11 (1986), 275-294. MR 853961 (87j:34013)
  • [5] S. Hellerstein, L. C. Shen, and J. Williamson, Real zeros of derivatives of meromorphic functions and solutions of second-order differential equations, Trans. Amer. Math. Soc. 285 (1984), 759-776. MR 752502 (85j:30065)
  • [6] E. Hille, Lectures on ordinary differential equation, Wiley, New York, 1976. MR 0499382 (58:17266)
  • [7] B. J. Lewin, Nullstellenverteilung ganzer Funktionen, Akademie-Verlag, Berlin, 1962. MR 0150301 (27:302)
  • [8] N. Steinmetz, Exceptional values of solutions of linear differential equations, Math. Z. 201 (1989), 317-326. MR 999730 (90i:30044)
  • [9] -, Linear differential equations with exceptional fundamental sets, submitted.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A20, 30D35, 34C10

Retrieve articles in all journals with MSC: 34A20, 30D35, 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1081702-X
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society